MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; BIT, SURGICAL

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; BIT, SURGICAL
Catalog Number MWJ123
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: a visual inspection of the screwdriver reveals an abrupt ductile fraction extending diagonally across the entire diameter of the trox driver head, accompanied by twisting deformation of the remaining flutes of the torx head.Additionally, circular striations are present along the shaft of the instrument.A functional inspection was neither deemed necessary nor possible, as missing parts and visual damage of the instrument render it non-functional.The investigation determined that the root cause was a user-related issue.The event resulted from excessive torsional force applied to the screwdriver.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
The driver tip broke when the surgeon used it to impact and seat the glenosphere onto the baseplate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20956104
Report Number0001649390-2024-00720
Device Sequence Number15365297
Product Code GFG
UDI-Device Identifier00846832062461
UDI-Public00846832062461
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMWJ123
Device Lot NumberAZ3720240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown